Alert archive / Florida / Special Weather Statements in 2011
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Jul 22, 2011, 4:03 PM EDT for Volusia County, Florida. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2011, 4:03 PM EDT (20:03 UTC)
- Expired
- Jul 22, 2011, 4:45 PM EDT
- In force
- 42 min
- Issued by
- NWS Melbourne, FL
County Volusia County, FL
The radar
The Melbourne radar (KMLB), 137 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 8.1 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 567 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 1137 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
951
WWUS82 KMLB 222003
SPSMLB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
403 PM EDT FRI JUL 22 2011
FLZ041-044>046-141-222045-
COASTAL VOLUSIA COUNTY-INLAND VOLUSIA COUNTY-NORTHERN LAKE
COUNTY-ORANGE-SEMINOLE-
403 PM EDT FRI JUL 22 2011
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH AND SMALL HAIL OVER NORTHEASTERN LAKE COUNTY...
NORTHERN ORANGE COUNTY...NORTHWESTERN SEMINOLE COUNTY...WESTERN
VOLUSIA COUNTY...
* UNTIL 445 PM EDT.
AT 400 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL OVER CASSIA...
MOVING NORTHWEST AT 10 MPH. STORMS WERE ALSO STRENGTHENING OVER
NORTHWEST VOLUSIA COUNTY.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES.
LAT...LON 2927 8141 2926 8127 2870 8123 2870 8153
2902 8167 2905 8166 2905 8164 2911 8165
2928 8165 2929 8142
TIME...MOT...LOC 2002Z 156DEG 10KT 2887 8143
$$
52What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Jul 22, 3:08 PM EDT, 55 minutes earlier.
Area forecast discussion, Jul 22, 3:08 PM EDT, 55 minutes before
AREA FORECAST DISCUSSION...COR TO ADD PRELIM POPS AND TEMPS NATIONAL WEATHER SERVICE MELBOURNE FL 308 PM EDT FRI JUL 22 2011 .DISCUSSION... CURRENT-TONIGHT...AFTERNOON STORMS WILL CONTINUE INTO THE EARLY EVENING THEN DIMINISH AROUND 8 TO 9 PM AS THE SEA BREEZE BOUNDARY COLLISIONS WILL HAVE CEASED AND THE ATMOSPHERE HAS BECOME A LITTLE MORE STABLE DUE TO RAIN COOLED AIR. THERE MAY BE A SHOWER OR STORM OVER THE INTERIOR AS WEAK OUTFLOW BOUNDARIES CONTINUE TO PROVIDE SOME LIFT FOR ANOTHER HOUR OR TWO PAST SUNSET BUT ALL THE WEATHER SHOULD HAVE STOPPED BY MIDNIGHT. SKIES WILL BECOME MOSTLY CLEAR AND THE WINDS DIMINISH TO LIGHT OR CALM AS THE ATMOSPHERE DECOUPLES UNDER THE CLEARING SKIES. LOWS IN THE LOW AND MID 70S EXCEPT ALONG THE COAST COCOA BEACH SOUTH WHERE LOWS SATURDAY MORNING ARE FORECAST TO BE IN THE MID AND UPPER 70S. SAT-SUN NIGHT...SURFACE RIDGE AXIS WILL REMAIN OVER CENTRAL FLORIDA THROUGH SUNDAY. LIGHT WIND PATTERN OVERNIGHT AND FIRST PART OF THE MORNING. WINDS PICK UP MID MORNING AS THE ATMOSPHERE STARTS MIXING WITH DAYTIME HEATING. SEA BREEZES TO FIRST FORM ALONG THE MARTIN AND SAINT LUCIE COASTS THEN WORK NORTH INTO INDIAN RIVER AND SOUTHERN BREVARD COUNTIES EARLY-MID AFTERNOON. DEPENDING ON HOW FAR NORTH OR SOUTH THE RIDGE AXIS IS WILL DETERMINE HOW EARLY OR LATE THE SEA BREEZE STARTS FROM CAPE CANAVERAL TO FLAGLER BEACH. SOUTHEAST TO SOUTH DEEP LAYER FLOW WILL TRANSPORT A MOIST CARIBBEAN AND SOUTHEAST GULF OF MEXICO AIR MASS OVER FLORIDA WITH PRECIPITABLE WATER VALUES IN THE 1.75 TO 2 OR MORE INCH RANGE BOTH DAYS. WITH PRIMARILY MESOSCALE FORCING FEATURES SUCH AS SEA AND LAKE BREEZE COLLISION AND OUTFLOW BOUNDARY INTERACTIONS WILL NOT GO VERY HIGH WITH RAIN CHANCES OVER THE WEEKEND. LOW AND MID 90S AT THE COAST AND MID TO UPPER 90S WELL INLAND EACH AFTERNOON. MORNING LOWS MID 70S AND UPPER 70S AT THE COAST. PREVIOUS EXTENDED DISCUSSION...EARLY NEXT WEEK THE RIDGE OVER THE STATE SHOWS BREAKING DUE TO FALLING HGHTS ACROSS THE CAROLINAS. DEVELOPMENT OF A MEAN SFC TROUGH ALONG THE MID ATLC SEA BOARD WL ACT TO TO INCREASE PCPN CHCS BY TUE AND CONTINUING THROUGH MIDWEEK WITH DEVELOPMENT OF WLY STEERING LEVEL FLOW ALONG WITH LESS CONV INHIBITION (COOLER TEMPS ALOFT AND MOISTURE). TROPICAL WV APCHG THE BAHAMAS AROUND WED MAY HELP TO INCREASE MOISTURE LATE IN THE WEEK...KEEPING AT LEAST SEASONAL PRECIP CHCS IN THE FCST. && .AVIATION...MOSTLY VFR CONDITIONS WITH BRIEF MVFR/IFR WITH SCATTERED SHRA AND TSRA. RA SHOULD END BY 02Z WITH VFR CONDITIONS OVERNIGHT AND INTO TOMORROW MORNING. && .MARINE...TONIGHT-MON...A HIGH PRESSURE RIDGE WILL LIE ACROSS THE CENTRAL FLORIDA PENINSULA WITH A LIGHT PRESSURE GRADIENT OVER THE COASTAL WATERS. MAINLY SE TO SW WINDS 10 KNOTS OR LESS. SEA BREEZE ENHANCES WINDS AT THE COAST. SEAS 1-2 FT. && .PRELIMINARY POINT TEMPS/POPS... DAB 74 93 75 92 / 20 20 20 30 MCO 74 96 77 95 / 20 30 20 30 MLB 75 92 77 92 / 20 20 10 20 VRB 73 91 75 91 / 20 20 10 20 LEE 76 96 75 95 / 20 30 20 30 SFB 76 96 77 96 / 20 30 20 30 ORL 76 96 76 95 / 20 30 20 30 FPR 73 90 75 91 / 20 20 10 20 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && SHORT TERM...WIMMER AVIATION WX..BOWEN IMPACT WX....GLITTO LONG TERM....PENDERGRAST
Hazardous weather outlook, Jul 22, 10:42 AM EDT, 5 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1042 AM EDT FRI JUL 22 2011 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-222100- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 1042 AM EDT FRI JUL 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... MOISTURE CONTINUES TO GRADUALLY INCREASE IN EAST CENTRAL FLORIDA. A FEW SHOWERS AND STORMS WILL DEVELOP ALONG THE EAST COAST SEA BREEZE INTO THE EARLY AFTERNOON. STORM COVERAGE WILL INCREASE THROUGH THE LATE AFTERNOON AS SEA BREEZES AND STORM OUTFLOWS DRIFT INLAND FROM BOTH COASTS AND COLLIDE OVER THE INTERIOR...ESPECIALLY NORTH AND WEST OF INTERSTATE 4...INCLUDING METRO ORLANDO AND LAKE COUNTY. THE STORMS WILL PERSIST THROUGH SUNSET THEN BEGIN TO DIMINISH. STORMS TODAY WILL MOVE TOWARD THE NORTH-NORTHWEST AT 5 TO 10 MPH. THE PRIMARY THREAT FROM STORMS WILL BE CLOUD TO GROUND LIGHTNING STRIKES. A FEW STRONGER STORMS MAY PRODUCE FREQUENT LIGHTNING... STRONG WIND GUSTS OF 45 MPH...TORRENTIAL DOWNPOURS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ISOLATED TO SCATTERED LIGHTNING STORMS ARE EXPECTED EACH AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. SEDLOCK/GLITTO
In the hours before
Special weather statement, Jul 22, 2:34 PM EDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
234 PM EDT FRI JUL 22 2011
FLZ044-144-221915-
NORTHERN LAKE COUNTY-SOUTHERN LAKE COUNTY-
234 PM EDT FRI JUL 22 2011
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH AND SMALL HAIL OVER LAKE COUNTY...
* UNTIL 315 PM EDT.
AT 233 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL OVER LAKE
LOUISA...MOVING NORTHWEST NEAR 10 MPH.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
AND SMALL HAIL INCLUDE CLERMONT AND AND POINTS NORTHWARD NEAR THE
TURNPIKE.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
LAT...LON 2896 8196 2896 8166 2878 8165 2878 8166
2859 8166 2857 8165 2856 8166 2844 8166
2839 8196
TIME...MOT...LOC 1833Z 151DEG 12KT 2852 8175
52Special weather statement, Jul 22, 3:11 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 311 PM EDT FRI JUL 22 2011 FLZ045-046-222000- ORANGE-SEMINOLE- 311 PM EDT FRI JUL 22 2011 ...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS BETWEEN 45 AND 55 MPH OVER CENTRAL ORANGE COUNTY...SOUTHEASTERN SEMINOLE COUNTY... * UNTIL 400 PM EDT. AT 308 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STORM CAPABLE OF PRODUCING STRONG WIND GUSTS OVER BITHLO...MOVING NORTHWEST AT 5 MPH. LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS INCLUDE UNION PARK. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. LAT...LON 2857 8135 2873 8113 2852 8095 2841 8113 TIME...MOT...LOC 1911Z 136DEG 6KT 2853 8109 WEITLICH
Special weather statement, Jul 22, 3:21 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
321 PM EDT FRI JUL 22 2011
FLZ045-053-222000-
ORANGE-OSCEOLA-
321 PM EDT FRI JUL 22 2011
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH OVER SOUTHWESTERN ORANGE COUNTY...NORTHWESTERN
OSCEOLA COUNTY...
* UNTIL 400 PM EDT.
AT 318 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS OVER INTERCESSION
CITY...MOVING NORTHWEST AT 5 MPH.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE CELEBRATION AND HOLLYWOOD STUDIOS.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
LAT...LON 2836 8166 2845 8152 2823 8137 2814 8147
2814 8152 2814 8153 2820 8153 2826 8156
2826 8166
TIME...MOT...LOC 1920Z 134DEG 4KT 2822 8150
WEITLICHSpecial weather statement, Jul 22, 4:03 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
403 PM EDT FRI JUL 22 2011
FLZ041-044>046-141-222045-
COASTAL VOLUSIA COUNTY-INLAND VOLUSIA COUNTY-NORTHERN LAKE
COUNTY-ORANGE-SEMINOLE-
403 PM EDT FRI JUL 22 2011
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH AND SMALL HAIL OVER NORTHEASTERN LAKE COUNTY...
NORTHERN ORANGE COUNTY...NORTHWESTERN SEMINOLE COUNTY...WESTERN
VOLUSIA COUNTY...
* UNTIL 445 PM EDT.
AT 400 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL OVER CASSIA...
MOVING NORTHWEST AT 10 MPH. STORMS WERE ALSO STRENGTHENING OVER
NORTHWEST VOLUSIA COUNTY.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES.
LAT...LON 2927 8141 2926 8127 2870 8123 2870 8153
2902 8167 2905 8166 2905 8164 2911 8165
2928 8165 2929 8142
TIME...MOT...LOC 2002Z 156DEG 10KT 2887 8143
52The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 2:34 PM EDT | Special Weather Statement | MLB | Lake | 41 min |
| Jul 22, 3:11 PM EDT | Special Weather Statement | MLB | Seminole | 49 min |
| Jul 22, 3:21 PM EDT | Special Weather Statement | MLB | Orange | 39 min |
| Jul 22, 3:27 PM EDT | Severe Thunderstorm Warning | MLB | Osceola | 23 min |
| Jul 22, 4:26 PM EDT | Special Weather Statement | MLB | Okeechobee | 49 min |
| Jul 22, 4:35 PM EDT | Special Weather Statement | MLB | Lake, Orange, Osceola, Seminole | 55 min |
| Jul 22, 4:49 PM EDT | Areal Flood Advisory | MLB | Lake, Volusia | 86 min |
| Jul 22, 5:07 PM EDT | Areal Flood Advisory | MLB | Orange, Osceola | 83 min |
Nearby
Special Weather Statements in Florida, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.